Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 5, NWS Pocatello, ID
NWS Pocatello, ID issued this heat advisory at Jul 4, 2021, 3:01 AM MDT for 5 counties in Idaho. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2021, 3:01 AM MDT (09:01 UTC)
- Expired
- Jul 4, 2021, 9:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 3597 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS75 KPIH 040901 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 301 AM MDT Sun Jul 4 2021 IDZ051-055-042200- /O.CAN.KPIH.EH.W.0002.000000T0000Z-210705T0300Z/ /O.NEW.KPIH.HT.Y.0005.210704T0901Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 301 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...EXCESSIVE HEAT WARNING IS CANCELLED... * WHAT...Hot conditions with highs of 94 to 98. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ054-056>059-042200- /O.CON.KPIH.HT.Y.0003.000000T0000Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 301 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Hot conditions with highs of 94 to 98. * WHERE...Lower Snake River Plain and South Central Highlands including, but not limited to, Pocatello, Blackfoot, American Falls, and Preston. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
077 WWUS75 KPIH 041955 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 155 PM MDT Sun Jul 4 2021 IDZ054-056>059-050300- /O.CON.KPIH.HT.Y.0003.000000T0000Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 155 PM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Hot conditions with highs of 92 to 98. * WHERE...Lower Snake River Plain and South Central Highlands including, but not limited to, Pocatello, Blackfoot, American Falls, and Preston. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for everyone especially for those working or recreating outdoors. Pay special attention to the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ051-055-050300- /O.CON.KPIH.HT.Y.0005.000000T0000Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 155 PM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Hot conditions with highs of 92 to 98. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Hot temperatures, the long duration nature of the heat, and poor overnight relief may cumulatively increase heat stress for everyone especially for those working or recreating outdoors. Pay special attention to the homeless, elderly, children, pregnant, and those with health issues. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
991 WWUS75 KPIH 050243 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 843 PM MDT Sun Jul 4 2021 IDZ054-056>059-050345- /O.EXP.KPIH.HT.Y.0003.000000T0000Z-210705T0300Z/ Lower Snake River Plain-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 843 PM MDT Sun Jul 4 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Although temperatures will remain warm overnight, a slight decrease is forecast for afternoon highs for Monday. Therefore the Heat Advisory will be allowed to expire. Temperatures are expected to rebound into the mid and upper 90s, and possibly higher, for mid week and beyond. $$ IDZ051-055-050345- /O.EXP.KPIH.HT.Y.0005.000000T0000Z-210705T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 843 PM MDT Sun Jul 4 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Although temperatures will remain warm overnight, a slight decrease is forecast for afternoon highs for Monday. Therefore the Heat Advisory will be allowed to expire. Temperatures are expected to rebound into the mid and upper 90s, and possibly higher, for mid week and beyond. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jul 4, 2:37 AM MDT, 24 minutes earlier.
Area forecast discussion, Jul 4, 2:37 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 237 AM MDT Sun Jul 4 2021 .SHORT TERM...Today through Tuesday night. Looking at satellite imagery, a well defined sub-tropical disturbance was noted rotating north through WRN Nevada early this morning as a shallow Pacific trough was shearing east through SRN British Columbia. These two features will interact today producing scattered to numerous showers and thunderstorms across SE Idaho this afternoon and evening with the most certain activity favoring the CNTRL and NRN mountains from Galena to Island Park and the SRN mountains from Magic Mountain east to Interstate 15. The storms will likely start out relatively dry but moisten markedly across the SRN mountains and Snake River Plain late this afternoon and evening where the supply of ample sub- tropical moisture will be most plentiful. Elevated daytime highs and increasing moisture will marginally support one more day of Heat Advisories across the Ern Magic Valley, Lower Snake River Plain, and Srn highlands although increasing cloud cover late this afternoon may help provide some welcome shade. Perhaps the only open question at this point is how late into the night will the thunderstorm activity persist? Numerical models show the sub-tropical wave clearing east of the region between 6 and 9 AM Monday morning with ample forcing and ongoing convection continuing out ahead of the disturbance into Monday morning. Lingering moisture and instability will support isolated afternoon thunderstorms across the SRN highlands and CNTRL mountains from Mackay to Island Park Monday afternoon and evening. After that, the ridge rebounds across the region Tuesday into Wednesday with a resumption of heat impacts across the region. Huston .LONG TERM...Wednesday through Sunday. Main forecast issue will be the intense heat returning to the region as ridging builds in over the West. Deterministic models lift a shortwave trough through the PAC NW Wednesday afternoon, but any precipitation looks to remain to the north. At the surface, we will see a dry cold front work its way through Thursday morning. A tighter gradient will leave us with some fairly strong winds coming through the Snake Plain. Currently expecting gusts 30 to 35 mph across the Arco Desert, but some guidance is indicating stronger. High temperatures are still expected to peak on Wednesday, and heat headlines are still being considered. Aside from the heat, one other thing remains consistent through the long-term forecast: no precipitation. Hinsberger && .AVIATION...VFR SCT conditions this morning will give way to increasing thunderstorm coverage across SE Idaho as a sub-tropical disturbance rotates out of Nevada and into the region. Will likely carry TS in select periods at KSUN, KBYI, and KPIH. KIDA and KDIJ may escape with just a VCTS mention early on but focus for nocturnal thunderstorm activity shifts into the Wyoming border regions overnight. Huston && .FIRE WEATHER...A sub-tropical disturbance rotating north out of WRN Nevada will interact with a weak low pressure trough shearing east along the Canadian border today and tonight producing scattered to numerous showers and thunderstorms across SE Idaho this afternoon and evening. As a result, a Red Flag Warning has been issued for all zones except fire zone 475. The thunderstorm activity may actually persist through the night as the disturbance lifting out of Nevada doesn't actually clear the region until mid-morning Monday. We may yet see isolated thunderstorm activity from Mackay to Island Park and across the Srn Sawtooth NF Monday afternoon where lingering moisture and instability support convective buildups. Otherwise, the ridge rebounds across the region Tuesday and Wednesday with unseasonably hot temperatures returning to the region. The models continue to show a modest low pressure trough lifting into Washington Wednesday and then shearing east along the Canadian border Thursday which will likely result in breezy conditions and the next potential Red Flag Event for the CNTRL mountains Wednesday afternoon and the CNTRL mountains and Snake River Plain Thursday. The ridge rebounds again Friday with yet another modest trough lifting into Washington late Friday and shearing east along the Canadian border Saturday for another round of enhanced warming ahead of locally breezy conditions. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 11 PM MDT this evening for IDZ422-425-427-476. Heat Advisory until 9 PM MDT this evening for IDZ051-054>059. Red Flag Warning from 3 PM this afternoon to 11 PM MDT this evening for IDZ410-411-413. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:38 PM MDT | Special Weather Statement | PIH | Power | 37 min |
| Jul 4, 2:56 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 17 more | 23 hr |
| Jul 4, 3:48 PM MDT | Special Weather Statement | PIH | Jefferson | 42 min |
| Jul 4, 4:22 PM MDT | Special Weather Statement | PIH | Madison | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.